I am a 64 yr. old POST-menopausal woman who has been taking PremPro at 0.625/.5 for 7 years (2000-Dec 2007)
All of a sudden it just stopped working and I had anxiety, depression, and could not sleep. Why would this happen?
I love PremPro and it was the only HRT that made me feel wonderful !!! Six months ago after this happened the doctor put me on 30mgs. of Paxil and 2 mgs. of Xanax ( which is rather high amount).......I then went to a holistic doctor who wants me off the Paxil and the Xanax and has now put me on bioidentical hormone creme (biest 1.25, progesterone, 2mg. and testosterone at 2 mg. I do not feel as bright and alert on the compounded or bioidentical hormones as I did on the PremPro.......do you think I should try going back on the PremPro or perhaps FEMHRT as I seem to get better and faster results on synthetic hormones. I had heard that once the receptors in the brain get used to synthetic hormones like PremPro, it is harder to get them to recognize any other kind of natural hormone....
There is no question that what works best for one person might not work best for the next. However, why PremPro suddenly stopped working is unclear. Other medications could interfere. A certain batch of pills might not be produced with the stated amount of hormone in them. It is reasonable to try the prempro again. However, I am unaware of any information that suggests brain receptors can only get used to one type of estrogen.
I would agree with your holistic doctor that if you can get the estrogen dosing correct, there is a good chance you will not need the other medications.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.